Alert archive / Michigan / Gale Watches in 2011
Gale Watch 13, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale watch at Dec 13, 2011, 4:36 AM EST. It took effect at Dec 14, 2011, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 13, 2011, 4:36 AM EST (09:36 UTC)
- In effect from
- Dec 14, 2011, 7:00 PM EST
- Expired
- Dec 14, 2011, 4:08 PM EST
- In force
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
880 WHUS73 KGRR 130936 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 436 AM EST TUE DEC 13 2011 LMZ844>849-131745- /O.NEW.KGRR.GL.A.0013.111215T0000Z-111216T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 436 AM EST TUE DEC 13 2011 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING. * WINDS...INCREASING TO POSSIBLE GALES OF SOUTH 40 KNOTS LATER ON WEDNESDAY AND THEN POSSIBLE THROUGH THURSDAY EVENING FROM THE WEST/NORTHWEST. * WAVES...BUILDING UP TO AROUND 10 FEET WEDNESDAY NIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ NJJ HTTP://WWW.WEATHER.GOV/GRR
5 follow-up statements
722 WHUS73 KGRR 132043 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 343 PM EST TUE DEC 13 2011 LMZ844>849-140445- /O.CON.KGRR.GL.A.0013.111215T0000Z-111216T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 343 PM EST TUE DEC 13 2011 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... * WINDS...WINDS ARE FORECAST TO INCREASE TO 35 KNOT GALES OUT OF THE SOUTH WEDNESDAY EVENING...GRADUALLY SHIFT TO THE SOUTHWEST WEDNESDAY NIGHT AND TO THE WEST ON THURSDAY. WINDS WILL FALL BELOW GALE FORCE ON THURSDAY. * WAVES...WAVES WILL BUILD TO NEAR 10 FEET WEDNESDAY NIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/GRR DUKE
367 WHUS73 KGRR 140306 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1006 PM EST TUE DEC 13 2011 LMZ844>849-141115- /O.CON.KGRR.GL.A.0013.111215T0000Z-111216T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1006 PM EST TUE DEC 13 2011 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... * WINDS...WINDS ARE FORECAST TO INCREASE TO 35 KNOT GALES OUT OF THE SOUTH WEDNESDAY EVENING...GRADUALLY SHIFT TO THE SOUTHWEST WEDNESDAY NIGHT AND TO THE WEST ON THURSDAY. WINDS WILL FALL BELOW GALE FORCE ON THURSDAY. * WAVES...WAVES WILL BUILD TO NEAR 10 FEET WEDNESDAY NIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/GRR
825 WHUS73 KGRR 140926 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 426 AM EST WED DEC 14 2011 LMZ844>849-141730- /O.NEW.KGRR.SC.Y.0096.111214T1200Z-111215T0000Z/ /O.CON.KGRR.GL.A.0013.111215T0000Z-111216T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 426 AM EST WED DEC 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS...SOUTH WINDS WILL INCREASE TODAY TO 15 TO 25 KNOTS. WINDS ARE THEN FORECAST TO INCREASE POSSIBLY TO AS HIGH AS 35 KNOT GALES WEDNESDAY EVENING. WINDS WILL THEN GRADUALLY SHIFT TO THE SOUTHWEST WEDNESDAY NIGHT AND TO THE WEST ON THURSDAY. WINDS WILL FALL BELOW GALE FORCE ON THURSDAY. * WAVES...WAVES WILL BUILD TO NEAR 9 FEET WEDNESDAY NIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
876 WHUS73 KGRR 141630 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1130 AM EST WED DEC 14 2011 LMZ844>849-150030- /O.CON.KGRR.SC.Y.0096.000000T0000Z-111215T0000Z/ /O.CON.KGRR.GL.A.0013.111215T0000Z-111216T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1130 AM EST WED DEC 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING THROUGH THURSDAY EVENING... * WINDS...SOUTH WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 25 KNOTS. WINDS ARE THEN FORECAST TO INCREASE POSSIBLY TO AS HIGH AS 35 KNOT GALES TONIGHT. WINDS WILL THEN GRADUALLY SHIFT TO THE SOUTHWEST TONIGHT AND TO THE WEST ON THURSDAY. WINDS WILL FALL BELOW GALE FORCE ON THURSDAY. * WAVES...WAVES WILL BUILD TO NEAR 9 FEET WEDNESDAY NIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR DUKE
928 WHUS73 KGRR 142108 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 408 PM EST WED DEC 14 2011 LMZ844>849-150515- /O.UPG.KGRR.SC.Y.0096.000000T0000Z-111215T0000Z/ /O.NEW.KGRR.GL.W.0043.111214T2108Z-111216T0300Z/ /O.UPG.KGRR.GL.A.0013.111215T0000Z-111216T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 408 PM EST WED DEC 14 2011 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH WINDS WILL INCREASE TO 35 KNOT GALES TONIGHT. WINDS WILL THEN GRADUALLY SHIFT TO THE SOUTHWEST TONIGHT AND TO THE WEST ON THURSDAY. WINDS WILL FALL BELOW GALE FORCE ON THURSDAY NIGHT. * WAVES...WAVES WILL BUILD TO NEAR 6 FEET TONIGHT AND TO AROUND 10 FEET ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR DUKE
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale watch went out at Dec 13, 4:32 AM EST, 4 minutes earlier.
Area forecast discussion, Dec 13, 4:32 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
432 AM EST TUE DEC 13 2011
LATEST UPDATE...ALL SECTIONS EXCEPT AVIATION...
.SYNOPSIS...(432 AM EST TUE DEC 13 2011)
LOWER MICHIGAN WILL REMAIN IN BETWEEN SYSTEMS DURING THE DAY TODAY.
THIS WILL ALLOW FOR DRY CONDITIONS...HOWEVER MORE CLOUDS WILL BE
OVERHEAD TODAY AS COMPARED TO THE LAST FEW DAYS.
A VERY WET STORM SYSTEM WILL APPROACH THE AREA LATER TONIGHT...AND
REMAIN IN THE AREA INTO THURSDAY MORNING. THIS WILL BRING A
WIDESPREAD SOAKING RAIN TO THE AREA DURING THIS TIME PERIOD. A SURGE
OF WARM AIR WILL ALSO MOVE IN TEMPORARILY AHEAD OF THE SYSTEM.
COLDER AIR WILL RUSH IN ON THURSDAY AS THE FRONT MOVES THROUGH. ANY
RAIN SHOWERS WILL CHANGE OVER TO SNOW SHOWERS BEYOND THURSDAY
AFTERNOON. SOME LAKE EFFECT SNOW SHOWERS WILL BE POSSIBLE ON FRIDAY
AND INTO SATURDAY.
&&
.SHORT TERM...(432 AM EST TUE DEC 13 2011)
(TODAY THROUGH THURSDAY)
THE MAIN FOCUS OF THE SHORT TERM IS ON THE INCOMING SYSTEM BEGINNING
LATER TONIGHT AND GOING INTO THE DAY ON THURSDAY. WE WILL HAVE TO
LOOK AT SOME POTENTIAL P-TYPE ISSUES AT THE ONSET OF THE
PCPN...THUNDER CHANCES...AND WHEN THE CHANGEOVER FROM RAIN TO SNOW
WILL OCCUR.
THE SHORT TERM IS STARTING OUT QUIET EARLY THIS MORNING. PLENTY OF
MID LEVEL CLOUD COVER IN IN PLACE ACROSS THE CWFA. THERE WERE SOME
RESIDUAL ECHOES SHOWING UP ON THE RADAR THROUGH 06Z OR SO...HOWEVER
NO OBSERVATION LOOKED TO HAVE CARRIED ANY RAIN UNDER THE ECHOES. THE
FRONT REMAINS ACROSS UPPER MICHIGAN...AND THE SHORT WAVE THAT WAS
BRINGING THE ECHOES HAS PASSED EAST. UPPER RIDGING IS BUILDING JUST
WEST OF THE STATE. THIS SHOULD PROVIDE FOR A QUIET AND MAINLY CLOUDY
DAY AND EVENING FOR THE CWFA WITH MID AND HIGH CLOUDS STREAMING IN.
CHANGES WILL THEN OCCUR LATE THIS EVENING AND OVERNIGHT TONIGHT. WE
WILL SEE THE LEAD PIECE OF ENERGY EJECT OUT OF THE SW U.S. LOW TODAY
AND HEAD TO THE NE. THIS ENERGY WILL BE RESPONSIBLE FOR INITIALLY
DRAWING A SURGE OF WARMTH AND MOISTURE FROM THE GULF...AND OVER THE
COOL AIR MASS THAT IS IN PLACE ACROSS THE REGION. THIS MOISTURE AND
RESULTING PCPN WILL MAKE ITS INITIAL RUN AT THE SW SECTION OF THE
CWFA AFTER MIDNIGHT TONIGHT AND THEN ACROSS THE REMAINDER OF THE
CWFA.
PCPN TYPE DOES NOT LOOK TOO COMPLICATED AT MOST LOCATIONS AS THE
PCPN MOVES IN. FREEZING LEVELS OF 4K FEET WILL DROP TO AROUND 2K
FEET THIS EVENING WITH SOME EVAP COOLING...BEFORE INCREASING TO
AROUND 8K FT BY DAYBREAK WED. THE CAVEAT TO THIS IS SOME THIN CLOUD
COVER EARLY TONIGHT AND SOME EVAP COOLING AT THE SFC AS PCPN BEGINS.
MODELS ARE INDICATING A LAYER OF ABOUT 1K FT THAT COULD DROP BELOW
FREEZING ACROSS THE NE COUNTIES WHERE THE COLD AIR TENDS TO POOL
TEMPORARILY IN THESE SITUATIONS. THE MODELS HAVE HAD A COOL BIAS THE
LAST COUPLE OF DAYS...LIKELY DUE TO SNOW COVER THEY THINK THAT IS ON
THE GROUND. EVEN ACCOUNTING FOR A COOL BIAS...WE BELIEVE THAT TEMPS
WILL BE RIGHT AROUND FREEZING WITH THE ONSET OF PCPN UP NORTH. PCPN
SHOULD BE MAINLY RAIN...BUT THERE IS A CHC FOR SOME LIGHT AND BRIEF
FZRA BEFORE THE WARM AIR OVERCOMES THE SFC LAYER.
A 50-60 KNOT LOW LEVEL JET WILL SPREAD THE RAIN IN ACROSS THE AREA
ON WED AND IN ERNEST ON WED NIGHT AS THE FRONT APPROACHES THE AREA.
THIS WILL ALSO HELP TO WARM THE TEMPS OVERNIGHT WED NIGHT TO
APPROACH 50 BY DAYBREAK THU MORNING. THERE IS SOME WEAK ELEVATED
INSTABILITY WELL AHEAD OF THE FRONT...HOWEVER AS THE DRY SLOT
APPROACHES...MODELS ARE INDICATING SUFFICIENT INSTABILITY TO
CONTINUE THE MENTION OF THUNDER FOR MOST OF WED NIGHT.
THE DRY SLOT WILL WORK INTO THE AREA THEN AROUND OR JUST BEFORE
DAYBREAK THU MORNING. THIS WILL ESSENTIALLY SHUT OFF THE WIDESPREAD
PCPN...WITH JUST A FEW SHOWERS POSSIBLE. THE COLD AIR ADVECTION WILL
START...HOWEVER THE STRONGEST SURGE OF COLD AIR WILL COME BETWEEN
18Z THU AND 00Z FRI. ANY SHOWERS WILL CHANGE FROM RAIN...OVER TO
SNOW AS TEMPS FALL INTO THE 30S FROM MORNING HIGHS IN THE 50S.
&&
.LONG TERM...(432 AM EST TUE DEC 13 2011)
(THURSDAY THROUGH MONDAY)
MODEL RH PROGS CONTINUE TO EXHIBIT VERY SHALLOW MOISTURE PROFILES
THURSDAY NIGHT THROUGH FRIDAY. THUS THE LAKE EFFECT POTENTIAL IN THE
WAKE OF THE DEPARTING SYSTEM STILL LOOKS QUITE DISMAL. IT MAY EVEN
BE TOUGH TO ACHIEVE ICE NUCLEATION IN THE CLOUDS WHICH WOULD
ACTUALLY MAKE JUST DRIZZLE A POSSIBILITY... ESPECIALLY SOUTH OF
MUSKEGON.
A BETTER OPPORTUNITY FOR LAKE EFFECT/ENHANCED SNOW SHOWERS APPEARS
TO EXIST ON FRIDAY NIGHT AND EARLY SATURDAY. THIS IS WHEN A NRN
STREAM IMPULSE AND SLUG OF DEEPER MOISTURE IS PROGGED TO PASS
THROUGH THE REGION. H8 TEMPS ARE EXPECTED TO BE AROUND -10C DURING
THIS TIME WHICH IS MORE THAN SUFFICIENT FOR LAKE EFFECT WITH LAKE MI
WATER TEMPS STILL AROUND +7C.
WARM ADVECTION FOLLOWS FOR SUNDAY WHICH SHUTS DOWN ANY LAKE EFFECT
POTENTIAL... THEN EARLY NEXT WEEK THE PATTERN RETURNS TO WHAT WE ARE
CURRENTLY EXPERIENCING WITH SW FLOW ALOFT.
UNFORTUNATELY THE GFS AND EURO ARE NOT IN GOOD AGREEMENT REGARDING
TIMING/TRACK OF SRN STREAM IMPULSES COMING OUT OF THE SOUTHWEST
UNITED STATES EARLY NEXT WEEK... AS WELL AS WITH THE POSITION OF THE
BAROCLINC ZONE ALONG WHICH THESE WAVES WILL RIDE. THE EURO IS COLDER
AND HAS A MORE SRN STORM TRACK... WHICH WOULD SUPPORT THE
POSSIBILITY OF SOME SYNOPTIC SNOW. HOWEVER THE GFS IS MUCH WARMER
WITH A STORM TRACK SIMILAR TO THE WED NGT SYSTEM. ABOUT ALL WE CAN
SAY AT THIS POINT IS THAT THERE IS A CHANCE OF RAIN OR SNOW NEXT
MONDAY.
&&
.AVIATION...(1150 PM EST MON DEC 12 2011)
VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY AFTERNOON. STRATUS DECK
WILL BE LOWERING DURING THE AFTERNOON BUT BASES SHOULD REMAIN ABOVE
3 KFT AGL UNTIL TUESDAY EVENING...WHEN SOME MVFR CEILINGS AROUND
2500 FT AGL ARE POSSIBLE BEFORE 06Z WEDNESDAY.
&&
.MARINE...(432 AM EST TUE DEC 13 2011)
GLERL OBSERVATIONS SHOW THAT WINDS HAVE DIMINISHED BELOW 15 KNOTS
FOR THE MOST PART...AND WAVES SHOULD ALSO BE TRENDING A BIT LOWER.
THERE WERE A COUPLE OF REPORTS THAT CAME IN FROM SHIPS AFTER THE
FACT THAT SOME LOCAL WINDS UP TO 25 KNOTS WITH SOME HIGHER WAVES
WERE OCCURRING A COUPLE OF MILE OFFSHORE. THE TRENDS HAVE COME DOWN
WITH MORE RECENT REPORTS...AND WE EXPECT THAT THE TREND WILL
CONTINUE.
A GALE WATCH HAS BEEN POSTED FOR LATE WED THROUGH THU EVENING AS THE
STRONG WINDS ASSOCIATED WITH THE STORM SYSTEM WILL AFFECT THE AREA.
SRLY WINDS WILL PICK UP TO 40 KNOTS AHEAD OF THE SYSTEM...AND THEN
GALES ARE LIKELY JUST BEHIND THE FRONT WITH THE COLD AIR RUSHING IN.
&&
.HYDROLOGY...(432 AM EST TUE DEC 13 2011)
THERE ARE DEFINITELY SOME CONCERNS WITH REGARDS TO HYDROLOGY WITH
THIS NEXT SYSTEM MOVING IN FROM TONIGHT THROUGH THURSDAY. MODELS
CONTINUE TO AGREE IN BRINGING AROUND OR JUST OVER AN INCH OF
RAINFALL DURING THAT TIME FRAME WITH PWATS MUCH ABOVE AVERAGE FOR
THIS TIME OF THE YEAR. WITH RIVERS DOWN SOUTH ALREADY RUNNING ABOVE
TO MUCH ABOVE NORMAL...THEY WILL ONLY GO UP.
THE ENSEMBLE RIVER FORECASTS INDICATE THAT ALL RIVERS DOWN SOUTH
WILL INCREASE ABOVE ACTION STAGE...HOWEVER ALL EXCEPT ONE ARE
EXPECTED TO REMAIN BELOW FLOOD STAGE. THIS GIVES A LOW CONFIDENCE
LEVEL THAT WE WILL SEE MUCH FLOODING FROM THIS. IF QPF TRENDS
UP...THERE WILL DEFINITELY BE MORE CONCERN. HOWEVER RIGHT
NOW...THERE IS NOT ENOUGH EVIDENCE YET TO PULL THE TRIGGER ON A
WATCH.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WATCH FOR THE ENTIRE NEARSHORE FROM 00Z THU THROUGH 03Z
FRI.
&&
SYNOPSIS: NJJ
SHORT TERM: NJJ
LONG TERM: MEADE
AVIATION: OSTUNO
MARINE: NJJ
HYDROLOGY: NJJNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.